Been 5 weeks since juvederm - still puffy looking and swollen. What could this be?

Doctor says it's still "swollen" on one side but I don't think it's swollen... I think it looks like a puff of water above where the filler was injected, and it migrated to tear trough which is now leaving a blue mark as if I was punched in my eye. Not sure what the blue is in tear trough - doctor says it's become I way

Doctor Answers 5

Puffy after Juvederm

I don't know exactly where it was placed but it's not my choice of cheek or tear trough filler. I absorbs too much water and can lead to prolonged edema/swelling. If it's 5 weeks, there is no residual swelling. It's due to the filler and it probably needs to be dissolved with hyaluronidase. Particularly if you have the Tyndall effect. It doesn't sound like this person is an experienced injector.


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Tyndall affect and too much Juvederm

Without a full history and examination it is hard to commit to an absolute answer, however, like other Specialist on this panel, I do believe that there is no such thing as 'swelling still present at 5 weeks'- the puffy looking area PLUS the blue mark all points towards Tyndall- too much filler placed too superficially. 

Luckily there is an enzyme that can reverse HA fillers such as Juvederm and Restylane. Your specialist injector who performed the filler will know how to easily, and safely rectify this problem. 

Kind regards

Dr Dr Davin Lim 
Laser and aesthetic dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

Swollen from Juvederm and bluish hue

It sounds like the injection may have migrated and there may be the Tyndall effect from the filler. I would  consult a specialist for the best cosmetic results.  Best, Dr. Green

Been 5 weeks since juvederm - still puffy looking and swollen. What could this be?

This is unusual for you to be puffy and swollen 5 weeks later. I recommend you go back to your original doctor that treated you. Look at your photographs prior to filler and discuss a solution. You may have normal swelling, but this needs to be looked at.

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

FIller and puffiness

Difficult to answer this question without more details and photos. Yes, fillers can make areas look a bit puffy sometimes becuase they are hydrophilic( take on water).

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.